Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 125, NWS Boston/Norton, MA

December 16, 2011

NWS Boston/Norton, MA issued this small craft advisory at Dec 16, 2011, 12:50 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 12:50 PM EST (17:50 UTC)
Expired
Dec 17, 2011, 12:00 AM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WHUS71 KBOX 161750
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EST FRI DEC 16 2011

ANZ235-237-256-162300-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/
/O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1250 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-162300-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/
/O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1250 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-162300-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/
/O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/
BOSTON HARBOR-
1250 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-162300-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/
/O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/
NARRAGANSETT BAY-
1250 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 30
  KT. SEAS 1 TO 2 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-162100-
/O.CON.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1250 PM EST FRI DEC 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-251-162100-
/O.CON.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1250 PM EST FRI DEC 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
244 
WHUS71 KBOX 162055
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EST FRI DEC 16 2011

ANZ254-255-170500-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/
/O.EXB.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-170500-
/O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/
/O.EXB.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-256-162300-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-162300-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-162300-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
BOSTON HARBOR-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-162300-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
NARRAGANSETT BAY-
355 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
186 
WHUS71 KBOX 162303
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EST FRI DEC 16 2011

ANZ256-170500-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
/O.NEW.KBOX.SC.Y.0126.111216T2303Z-111217T0500Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-170015-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED TO LESS THAN 25 KT THIS EVENING.

$$

ANZ254-255-170500-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH A FEW GUSTS UP TO  
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-170500-
/O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
603 PM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
112 
WHUS71 KBOX 170502
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1202 AM EST SAT DEC 17 2011

...ROUGH SEAS ACROSS THE SOUTHERN NEW ENGLAND OCEAN WATERS...

ANZ250-254-255-171000-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
/O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-171000-
/O.EXP.KBOX.SC.Y.0126.000000T0000Z-111217T0500Z/
/O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT.
  SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ251-170615-
/O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1202 AM EST SAT DEC 17 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

WEST TO NORTHWEST WINDS HAVE DIMINISHED. THEREFORE THE SMALL CRAFT
ADVISORY FOR WINDS HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 9:39 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 16, 9:39 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
939 AM EST FRI DEC 16 2011

.SYNOPSIS...
DRY AND BLUSTERY WEATHER WILL CONTINUE THIS AFTERNOON. COLD
TEMPERATURES WILL BE THE THEME THIS WEEKEND ALONG WITH A FEW SNOW
SHOWERS...ESPECIALLY OVER CAPE COD AND NANTUCKET WHERE A MINOR
ACCUMULATION IS POSSIBLE. NEXT WEEK LOOKS TO BE SEASONABLY COOL
ALONG WITH A POSSIBLE MIXED PRECIP EVENT AROUND MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

930 AM UPDATE...

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN NEW
ENGLAND THIS MORNING SHOULD GRADUALLY DIMINISH THIS AFTERNOON.
WHILE THE WIND ADVISORY IS MARGINAL...STEEP LAPSE RATES WILL SUPPORT
DEEP MIXING AND ALLOW FOR WIND GUSTS BETWEEN 35 AND 45 MPH THIS
MORNING.  THEREFORE...WILL CONTINUE WIND ADVISORY THROUGH 2 PM FOR
ALL OF SOUTHERN NEW ENGLAND EVEN THOUGH ITS MARGINAL.  MAY END UP
CANCELING IT A BIT EARLY.

OTHERWISE...SKIES SHOULD GENERALLY BE MOSTLY SUNNY ACROSS MUCH OF
THE COASTAL PLAIN...BUT SOME LAKE EFFECT CLOUDS WILL SPILL INTO OUR
WESTERN ZONES AT TIMES.  COLD ADVECTION WILL OFFSET SOLAR
HEATING...SO ONLY EXPECT AFTERNOON TEMPERATURES TO BE A DEGREE OR SO
HIGHER THAN CURRENT READINGS.  AFTERNOON TEMPERATURES SHOULD
GENERALLY REMAIN IN THE 40S...ALTHOUGH A FEW LOCATIONS ON THE
COASTAL PLAIN COULD SEE TEMPERATURES TOUCH 50.  GUSTY WEST WINDS
WILL MAKE IF FEEL CHILLIER THAN THE ACTUAL TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
SECONDARY ARCTIC FRONT MOVES THROUGH THE REGION WITH WINDS
SHIFTING TO THE NORTHWEST. SHORTWAVE ENERGY MOVING OUT OF THE
SOUTHEAST WILL ALLOW INCREASING CLOUDS THROUGHOUT THE AREA DESPITE
HIGH PRESSURE BUILDING INTO THE AREA. LOWS WILL BE RIGHT AROUND
NORMAL...THOUGH THIS WILL SEEM COLDER AFTER LOWS IN THE 40S TO 50S
TONIGHT.

SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION...CENTERED TO THE
NORTHWEST. THIS WILL ALLOW NORTHERLY WINDS TO PREVAIL OVER THE
AREA. EXPECTING MUCH COLDER TEMPERATURES SATURDAY WITH 850MB TEMPS
IN THE -9 TO -12C RANGE. HIGHS WILL BE JUST BELOW TO RIGHT AT
NORMAL. A WEAK SHORTWAVE MOVING THROUGH THE REGION...COMBINED WITH
THE NORTHERLY WINDS OVER THE WARM OCEAN MAY PRODUCE SNOW SHOWERS
LATE IN THE DAY...PARTICULARLY OVER THE CAPE AND ISLANDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

* COLDER THAN NORMAL THIS WEEKEND
* ACCUMULATING SNOW POSSIBLE SAT NGT INTO SUN FOR CAPE COD AND
NANTUCKET * A COMPLEX AND ACTIVE WEATHER PATTERN NEXT WEEK COULD
BRING ONE OR MORE MIXED PRECIP EVENTS TO THE REGION

MODEL PREFERENCES AND SYNOPTIC OVERVIEW...
00Z MODELS IN GOOD AGREEMENT ON THE LARGE SCALE FLOW ACROSS NORTH
AMERICA THIS WEEKEND AND INTO EARLY NEXT WEEK...THEN DEVIATE
SIGNIFICANTLY ON THE AMPLITUDE OF THE NORTHERN STREAM AND ITS
INTERACTION WITH SOUTHERN STREAM MOISTURE. THUS MODERATE TO HIGH
FORECAST CONFIDENCE FOR THIS WEEKEND INTO MON...THEN DIMINISHING
RAPIDLY THEREAFTER. GIVEN THIS UNCERTAINTY BLENDED THE 00Z ECMWF AND
GFS...ESPECIALLY THERMAL FIELDS GIVEN MODEL SPREAD. AS FOR POPS
BLENDED METNAM/GMOS AND SREF THIS WEEKEND THEN FOLLOWED THE 00Z GMOS
CLOSELY NEXT WEEK AS IT FITS THE THEME OF FOCUSING POPS AROUND MID
WEEK. AS FOR TEMPS...MEAN TROUGH AXIS SETS UP ACROSS EASTERN CANADA
INTO THE NORTHEAST SENDING A COLDER THAN NORMAL AIRMASS INTO NEW
ENGLAND. TEMP FORECAST FOR NEXT WEEK IS TRICKY AS MENTIONED ABOVE
MODELS ARE STRUGGLING WITH THE AMPLITUDE OF THE NORTHERN STREAM.
GIVEN THIS UNCERTAINTY BLENDED 00Z GMOS WITH 18Z HPC TEMPS...WHICH
TRANSLATES TO NEAR SEASONABLE TEMPS NEXT WEEK.

SENSIBLE WEATHER DETAILS...

SAT NIGHT AND SUNDAY...
OFFSHORE CYCLOGENESIS COMMENCES THIS PERIOD WITH OCEAN EFFECT SNOW
SHOWERS/SQUALLS LIKELY ACROSS CAPE COD AND NANTUCKET AS MOIST NNE
FLOW COMBINES WITH COLD CYCLONIC FLOW ALOFT. IMPRESSIVE LOW LEVEL
INSTABILITY DEVELOPS WITH 850 TEMPS LOWERING TO ABOUT -14C AND SST
RELATIVELY WARM AT +8C.  DELTA-T OF GREATER THAN 20C TYPICALLY
RESULT IN ACCUMULATING SNOWS. NAM BUFKIT SOUNDINGS AT CHH AND ACK
REVEAL MODEST INSTABILITY PARAMETERS OF OCEAN INDUCED CAPES OF
600-700J/KG AND NCAPES GREATER THAN 0.20! MODEL QPF IS ABOUT 0.10.
THIS COMBINED WITH COLD TEMPS ALOFT WILL LIKELY YIELD SNOW RATIOS OF
ON THE ORDER OF 15/1 TO 18/1. THEREFORE AN INCH OR TWO OF
ACCUMULATION IN THE HEAVIEST SQUALLS ARE POSSIBLE. GIVEN THE
MAGNITUDE OF THE INSTABILITY/LACK OF SHEAR IN THE BLYR AND THE
ABSENCE OF DAYTIME HEATING TO DISRUPT BAND CIRCULATION A LOW
PROBABILITY OF ISOLATED 3-4 AMOUNTS EXIST.

ELSEWHERE JUST AN ISOLATED SNOW SHOWER OR FLURRIES ARE POSSIBLE WITH
CYCLONIC FLOW ALOFT AND SHORT WAVE PASSAGE.

COULD BE THE COLDEST NIGHT OF THE SEASON SO FAR WITH WIDESPREAD
TEENS AND SINGLE DIGITS IN THE INTERIOR VALLEYS.

NEXT WEEK...
DRY WEATHER LIKELY MON ALONG WITH MODERATING TEMPS AHEAD OF NEXT
SHORT WAVE AND ATTENDING COLD FRONT. LOW PROBABILITY OF PRECIP WITH
THE FRONT MON NGT INTO TUE. THEN MODELS DIFFER ON HOW FAR SOUTH THIS
FRONTAL BOUNDARY AND ASSOCIATED BAROCLINIC ZONE TRACK. HOWEVER ALL
MODELS AGREE THAT SOUTHERN STREAM MOISTURE WILL TRAVERSE NORTHWARD
ALONG THIS FRONT INTO THE NORTHEAST AROUND MIDWEEK.  MODELS DO
DISAGREE ON THE THERMAL PROFILES AT THIS TIME SO LOTS OF UNCERTAINTY
ON PTYPE. GIVEN THE SPLIT FLOW/UNPHASED REGIME WILL FAVOR MIXED
PRECIP PROBABLY TRANSITIONING TO RAIN. GIVEN THE TIME RANGE HERE WE
WILL LEAVE IT AT THAT. AN ACTIVE SOUTHERN STREAM MAY BRING ANOTHER
POTENTIAL MIXED PRECIP EVENT XMAS EVE/DAY. AGAIN CONFIDENCE VERY LOW
NEXT WEEK GIVEN THE UNCERTAINTY OF INTERACTION BETWEEN STREAMS.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE CONTINUES FOR VFR.  LOW PROBABILITY OF BRIEF
MARGINAL MVFR CEILINGS IN THE DISTANT INTERIOR. OTHERWISE...WEST TO
NORTHWEST WIND GUSTS AROUND 35 KNOTS THIS MORNING SHOULD DIMINISH
THIS AFTERNOON.

TONIGHT...HIGH CONFIDENCE VFR. NW WINDS DIMINISHING AND BACKING MORE
NLY. GUSTS AROUND 20-25 KTS POSSIBLE EARLY.

KBOS TERMINAL...HIGH CONFIDENCE IN VFR THROUGH TONIGHT.  WEST TO
NORTHWEST WIND GUSTS OF 35 KNOTS THIS MORNING WILL GRADUALLY
DIMINISH THIS AFTERNOON.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY AND SUNDAY...
VFR CIGS LIKELY EXCEPT MVFR CONDITIONS IN SCATTERED SNOW SHOWERS
ACROSS CAPE COD AND THE ISLANDS. NNE WINDS WILL INCREASE ACROSS THIS
AREA AS WELL.

MONDAY...MODERATE CONFIDENCE FOR VFR.

TUESDAY...VFR MAY LOWER TO MVFR AS FRONTAL BOUNDARY ENTERS THE
NORTHEAST.

&&

.MARINE...

TODAY...GALE WARNINGS CONTINUE THROUGH EARLY AFTERNOON FOR WEST TO
NORTHWEST GUSTS OF 35 TO 40 KNOTS IN THE COLD AIR ADVECTION BEHIND
THE FRONT.  WINDS SHOULD DIMINISH THIS AFTERNOON BUT WILL NEED TO
CONVERT TO SMALL CRAFT ADVISORY THRESHOLDS.  SEAS WILL ALSO REMAIN
ABOVE SCA THRESHOLDS BUT WILL DIMINISH WITH SHORTER TRAJECTORIES.

TONIGHT...WINDS AND SEAS CONTINUE TO DIMINISH AS HIGH PRESSURE
BUILDS OVER THE WATERS.  SEAS WILL FALL BELOW 5 FEET BY SATURDAY
MORNING.

SATURDAY...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA.
COLD NORTHERLY WINDS OVER THE WARMER OCEAN WATERS MAY LEAD TO
SCATTERED SNOW SHOWERS LATE IN THE AFTERNOON.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SAT AND SUN...
NNE WINDS SHOULD DEVELOP AND STRENGTHEN TO 20-30 KT SAT NGT INTO
SUN WITH STRONGEST WINDS ACROSS THE SOUTHEAST COASTAL WATERS.
VSBY MAY LOWER IN SNOW SHOWERS SAT NGT AND SUN.

MON...GUSTY WSW WINDS AHEAD OF AN APPROACHING COLD FRONT.

TUE...GUSTY NW WINDS BEHIND A DEPARTING COLD FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR
ANZ230>237-256.      GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ250-251-254-     255.

&&

SYNOPSIS...FRANK/RLG/NOCERA
NEAR TERM...FRANK
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA/RLG
MARINE...FRANK/NOCERA/RLG
Hazardous weather outlook, Dec 16, 4:35 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EST FRI DEC 16 2011

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-170945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 AM EST FRI DEC 16 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-170945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
435 AM EST FRI DEC 16 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING
ACROSS CAPE COD AND NANTUCKET IN SNOW SQUALLS. A COATING TO AN
INCH OF SNOWFALL IS LIKELY WITH A LOW PROBABILITY OF HIGHER
AMOUNTS ON THE ORDER OF 2 TO 4 INCHES. IF FORECAST CONFIDENCE
INCREASES ON THESE HIGHER AMOUNTS A SNOW ADVISORY MAY BE ISSUED
LATER TODAY OR EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-256-170945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 AM EST FRI DEC 16 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-254-255-170945-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
435 AM EST FRI DEC 16 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 6:03 PM ESTSmall Craft AdvisoryBOX6 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.